×

zbMATH — the first resource for mathematics

Coordinatewise multiple summing operators in Banach spaces. (English) Zbl 1205.46026
The present paper is a continuation and improvement of [A. Defant and P. Sevilla-Peris, J. Funct. Anal. 256, No. 5, 1642–1664 (2009; Zbl 1171.46034)].
Let \(1\leq p\leq q<\infty\) and \(E_{1},\dots ,E_{m}\) and \(F\) be Banach spaces. A continuous \(m\)-linear mapping \(T:E_{1}\times\cdots\times E_{m}\rightarrow F\) is multiple \((q;p)\)-summing if there exists a constant \(L_{m}\geq0\) such that
\[ \left( \sum_{j_{1},\dots ,j_{m}=1}^{N}\| T(x_{j_{1}}^{(1)},\dots ,x_{j_{m} }^{(m)})\|^{q}\right) ^{1/q}\leq L_{m}\prod\limits_{k=1}^{m}\left( \sup_{\varphi\in B_{E_{k}^{\ast}}}\sum\limits_{j=1}^{N}\left| \varphi(x_{j}^{(k)})\right| ^{p}\right) ^{1/p}\text{ } \]
for every positive integer \(N\) and \(x_{j}^{(k)}\in E_{k}\), with \(k\in \{1,\dots ,m\}\) and \(j\in\{1,\dots ,N\}\).
This class of multilinear mappings was introduced, independently, by M. C. Matos [Collect. Math. 54, No. 2, 111–136 (2003; Zbl 1078.46031)] and by F. Bombal, D. Pérez-García and I. Villanueva [Q. J. Math. 55, No. 4, 441–450 (2004; Zbl 1078.46030)]. However, this idea of summability of multilinear maps appears, for particular bilinear maps, in the famous Littlewood \(4/3\) theorem and, for multilinear maps, in the generalization of Littlewood’s \(4/3\) theorem to multilinear mappings due to H. F. Bohnenblust and E. Hille [Ann. Math. (2) 32, No. 3, 600–622 (1931; Zbl 0001.26901 and JFM 57.0266.05)]. More precisely, a reformulation of the Bohnenblust-Hille inequality asserts that every continuous \(m\)-linear form \(T:E_{1}\times\dots\times E_{m}\rightarrow \mathbb{C}\) is multiple \((\frac{2m}{m+1};1)\)-summing and \(L_{m}\leq 2^{\frac{m-1}{2}}\). The result is also true for Banach spaces over the real scalar field.
The main result of the paper is a beautiful vector-valued extension of Bohnenblust-Hille inequality, involving the notion of cotype. Also, the results of the paper re-prove a recent result by Marcela Luciano Vilela de Souza (from her PhD thesis, 2003) and by F. Bombal, D. Pérez-García and I. Villanueva [loc. cit.] which asserts that every bounded \(m\)-linear mapping with values in a cotype \(q\) space is multiple \((q;1)\)-summing.
The nice proof of the main result combines the notion of coordinatewise multiple summing operators, introduced by the authors, and some lemmas (Khinchin’s inequality, a variant of an inequality of Blei, and an inequality involving cotype).
Moreover, the results of the paper are used, for example, for the generalization of a theorem due to S. Kwapien and in the convergence theory of products of vector valued Dirichlet series.

MSC:
46G25 (Spaces of) multilinear mappings, polynomials
47L22 Ideals of polynomials and of multilinear mappings in operator theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bennett, G., Inclusion mappings between \(l^p\) spaces, J. funct. anal., 13, 20-27, (1973) · Zbl 0255.47033
[2] O. Blasco, G. Botelho, D. Pellegrino, P. Rueda, Summability of multilinear mappings: Littlewood, Orlicz and beyond, preprint, 2009 · Zbl 1246.46045
[3] Blei, R., Analysis in integer and fractional dimensions, Cambridge stud. adv. math., vol. 71, (2001), Cambridge University Press · Zbl 1006.46001
[4] Bohnenblust, H.F.; Hille, E., On the absolute convergence of Dirichlet series, Ann. of math. (2), 32, 600-622, (1931) · Zbl 0001.26901
[5] Bombal, F.; Pérez-García, D.; Villanueva, I., Multilinear extensions of Grothendieck’s theorem, Q. J. math., 55, 4, 441-450, (2004) · Zbl 1078.46030
[6] Botelho, G.; Braunss, H.-A.; Junek, H.; Pellegrino, D., Inclusions and coincidences for multiple summing multilinear mappings, Proc. amer. math. soc., 137, 3, 991-1000, (2009) · Zbl 1175.46037
[7] G. Botelho, C. Michels, D. Pellegrino, Complex interpolation and summability properties of multilinear operators, preprint, 2009 · Zbl 1210.46031
[8] Botelho, G.; Pellegrino, D., When every multilinear mapping is multiple summing, Math. nachr., 282, 10, 1414-1422, (2009) · Zbl 1191.46041
[9] de la Bretèche, R., Sur l’ordre de grandeur des polynômes de Dirichlet, Acta arith., 134, 141-148, (2008) · Zbl 1302.11068
[10] Carl, B., Absolut-\((p, 1)\)-summierende identische operatoren von \(l_u\) in \(l_v\), Math. nachr., 63, 353-360, (1974) · Zbl 0292.47019
[11] A. Defant, K. Floret, Tensor Norms and Operator Ideals, North-Holland Math. Stud., vol. 176, 1993 · Zbl 0774.46018
[12] Defant, A.; Sevilla-Peris, P., A new multilinear insight on Littlewood’s 4/3-inequality, J. funct. anal., 256, 1642-1664, (2009) · Zbl 1171.46034
[13] A. Defant, P. Sevilla-Peris, Convergence of Dirichlet polynomials in Banach spaces, Trans. Amer. Math. Soc. (2009), in press
[14] Defant, A.; García, D.; Pérez-García, D.; Maestre, M., Bohr’s strip for vector-valued Dirichlet series, Math. ann., 342, 3, 533-555, (2008) · Zbl 1154.32001
[15] A. Defant, L. Frerick, J. Ortega-Cerda, M. Ounaïes, K. Seip, The Bohnenblust-Hille inequality for homogeneous polynomials is hypercontractive, preprint, 2009 · Zbl 1235.32001
[16] Defant, A.; Maestre, M.; Prengel, C., Domains of convergence for monomial expansions of holomorphic functions in infinitely many variables, J. reine angew. math., 634, 13-49, (2009) · Zbl 1180.32002
[17] Diestel, J.; Jarchow, H.; Tonge, A., Absolutely summing operators, Cambridge stud. adv. math., vol. 43, (1995), Cambridge University Press · Zbl 0855.47016
[18] Dineen, S., Complex analysis on infinite-dimensional spaces, Springer monogr. math., (1999), Springer-Verlag London Ltd. London · Zbl 1034.46504
[19] H. Helson, Dirichlet Series, published by Henry Helson, 2005
[20] König, H., Eigenvalue distributions of compact operators, (1986), Birkhäuser
[21] Konyagin, S.V.; Queffélec, H., The translation \(\frac{1}{2}\) in the theory of Dirichlet series, Real anal. exchange, 27, 1, 155-175, (2002) · Zbl 1026.42011
[22] Kwapień, S., Some remarks on \((p, q)\)-absolutely summing operators in \(\ell_p\), Studia math., 29, 327-337, (1968) · Zbl 0182.17001
[23] Lindenstrauss, J.; Tzafriri, L., Classical Banach spaces I and II, (1977), Springer-Verlag, 1979
[24] Littlewood, J.E., On bounded bilinear forms, Quart. J. math., Oxford ser., 1, 164-174, (1930) · JFM 56.0335.01
[25] Matos, M.C., Fully absolutely summing and hilbert – schmidt multilinear mappings, Collect. math., 54, 2, 111-136, (2003) · Zbl 1078.46031
[26] Pérez-García, D., The inclusion theorem for multiple summing operators, Studia math., 165, 3, 275-290, (2004) · Zbl 1064.47057
[27] Pérez-García, D.; Villanueva, I.V., Multiple summing operators on Banach spaces, J. math. anal. appl., 285, 1, 86-96, (2003) · Zbl 1044.46037
[28] Pietsch, A., Operator ideals, (1980), North-Holland · Zbl 0399.47039
[29] Pietsch, A., Eigenvalues and s-numbers, (1987), Cambridge University Press · Zbl 0615.47019
[30] Popa, D., Reverse inclusions for multiple summing operators, J. math. anal. appl., 350, 1, 360-368, (2009) · Zbl 1154.47014
[31] Queffélec, H., H. Bohr’s vision of ordinary Dirichlet series: old and new results, J. anal., 3, 43-60, (1995) · Zbl 0881.11068
[32] M.L. Vilela de Souza, Aplicações multilineares completamente absolutamente somantes, thesis, Campinas, 2003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.